Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 64, NWS Boston/Norton, MA

June 23, 2008Capitol Planning Region, Connecticut; Hampden County, Hampshire County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 23, 2008, 2:31 PM EDT for Capitol Planning Region, Connecticut; Hampden County, Hampshire County, Worcester County, Massachusetts. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2008, 2:31 PM EDT (18:31 UTC)
Expired
Jun 23, 2008, 3:30 PM EDT
In force
59 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Capitol Planning Region, CT, Hampden County, MA, Hampshire County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 107 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 2:40 PM EDTTSTM WND DMGHampden, MA4 LARGE TREES DOWN ON MEADOWBROOK LANE
Jun 23, 2:50 PM EDTTSTM WND DMGPalmer, MATREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 231831
SVRBOX
CTC003-013-MAC013-015-027-231930-
/O.NEW.KBOX.SV.W.0064.080623T1831Z-080623T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
231 PM EDT MON JUN 23 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  NORTHEASTERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
  NORTHWESTERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...
  EASTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...SPRINGFIELD...CHICOPEE...
  SOUTHEASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 330 PM EDT

* AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM HOLYOKE TO ENFIELD...OR ALONG A
  LINE EXTENDING FROM CHICOPEE TO 7 MILES NORTHEAST OF WINDSOR
  LOCKS...AND MOVING NORTHEAST AT 31 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GRANBY AND SOMERS BY 235 PM EDT...
  WILBRAHAM...LUDLOW AND HAMPDEN BY 240 PM EDT...
  MONSON AND BELCHERTOWN BY 250 PM EDT...
  PALMER BY 255 PM EDT...
  WALES BY 300 PM EDT...
  WARE BY 305 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING. GO INDOORS NOW...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. GO 
INDOORS NOW...PREFERABLY INSIDE A STRONG BUILDIN AND AWAY FROM 
WINDOWS.

LAT...LON 4222 7268 4234 7235 4233 7236 4231 7234
      4234 7231 4236 7230 4243 7213 4206 7195
      4195 7257
TIME...MOT...LOC 1830Z 246DEG 27KT 4224 7259 4199 7250

$$

MLE
2 follow-up statements
000 
WWUS51 KBOX 231901
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
301 PM EDT MON JUN 23 2008

CTC003-013-231911-
/O.CAN.KBOX.SV.W.0064.000000T0000Z-080623T1930Z/
TOLLAND CT-HARTFORD CT-
301 PM EDT MON JUN 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARTFORD AND
NORTHERN TOLLAND COUNTIES IS CANCELLED...

LAT...LON 4203 7231 4233 7237 4234 7235 4233 7236
      4231 7234 4236 7230 4243 7213 4206 7195
TIME...MOT...LOC 1901Z 246DEG 27KT 4233 7230 4208 7221

$$

MAC013-015-027-231930-
/O.CON.KBOX.SV.W.0064.000000T0000Z-080623T1930Z/
WORCESTER MA-HAMPSHIRE MA-HAMPDEN MA-
301 PM EDT MON JUN 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHEASTERN HAMPDEN...SOUTHEASTERN HAMPSHIRE AND SOUTHWESTERN
WORCESTER COUNTIES...

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF HARDWICK TO
WALES...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF AMHERST TO 16
MILES EAST OF SPRINGFIELD...MOVING NORTHEAST AT 31 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WEST BROOKFIELD...WARREN AND HARDWICK BY 310 PM EDT...
  SOUTHBRIDGE...STURBRIDGE...NEW BRAINTREE AND BROOKFIELD BY 315 PM
  EDT...
  NORTH BROOKFIELD AND EAST BROOKFIELD BY 320 PM EDT...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. 
THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 4203 7231 4233 7237 4234 7235 4233 7236
      4231 7234 4236 7230 4243 7213 4206 7195
TIME...MOT...LOC 1901Z 246DEG 27KT 4233 7230 4208 7221

$$

MLE
000 
WWUS51 KBOX 231926
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
326 PM EDT MON JUN 23 2008

MAC013-015-027-231936-
/O.EXP.KBOX.SV.W.0064.000000T0000Z-080623T1930Z/
WORCESTER MA-HAMPSHIRE MA-HAMPDEN MA-
326 PM EDT MON JUN 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMPDEN...
SOUTHEASTERN HAMPSHIRE AND SOUTHWESTERN WORCESTER COUNTIES WILL
EXPIRE AT 330 PM EDT...

THE STORMS HAVE MOVED OUT OF THE WARNED AREA.

LAT...LON 4203 7231 4233 7237 4234 7235 4233 7236
      4231 7234 4236 7230 4243 7213 4206 7195
TIME...MOT...LOC 1926Z 246DEG 27KT 4241 7207 4215 7198

$$

MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:59 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 23, 12:59 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1259 PM EDT MON JUN 23 2008

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL GRADUALLY CROSS THE REGION THROUGH
TUE. HIGH PRES WILL BUILD INTO THE REGION WED. ANOTHER SLOW MOVING
COMPLEX FRONTAL SYSTEM AND MID LEVEL DISTURBANCE SHOULD KEEP OUR
WEATHER UNSETTLED TOWARD THE END OF THIS WEEK.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...

AS OF 1 PM ISOLATED SEVERE STORMS ARE MOVING ACROSS EASTERN NY AND
THE BERKSHIRES. THESE STORMS SHOULD WEAKEN AS THEY MOVE EAST...AS
GREATEST INSTABILITY AND SHEAR REMAIN TO THE WEST ACROSS EASTERN NY
STATE. HOWEVER...A LOW RISK OF SEVERE TSTMS /STRONG WINDS AND LARGE
HAIL/ WILL EXIST THIS AFTERNOON ACROSS THE CT RIVER
VALLEY...INCLUDING THE GREATER HARTFORD AND SPRINGFIELD AREA.

FARTHER EAST...STORMS SHOULD WEAKEN UPON ENTERING CENTRAL MA AND RI.
THEREFORE...THINKING MOST STORMS SHOULD BE SUB-SEVERE ACROSS RI AND
EASTERN MA /EAST OF WORCESTER/.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...CONCERNED THAT TSTMS MAY PERSIST THROUGH MUCH OF THE NIGHT
AS COLD TEMPS ALOFT AND MODEST 0-6 KM SHEAR SUPPORT NOCTURNAL
CONVECTION. MORE ON THIS LATER.

TUESDAY...COLD FRONT FINALLY CROSSES THE FORECAST AREA...LOW LEVEL
MOISTURE IS NOT AS ABUNDANT...BUT SURFACE BASED CAPES ARE HIGH AND
MID LEVEL LAPSE RATES STEEP IN THE VICINITY OF THE FRONT. OVERALL
SHOWERS AND THUNDERSTORMS WILL LIKELY REDEVELOP. SOME UNCERTAINTY
WHETHER ANY STORMS MAY BECOME SEVERE AT THIS TIME.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
23/00Z MODELS ARE IN DECENT AGREEMENT THROUGH 00Z SATURDAY. AFTER
THAT TIME THOUGH...THE GFS APPEARS TO HAVE TROUBLE HANDLING A LOW
PRESSURE OFF THE MID ATLANTIC COAST. THIS IS AN OUTLIER SOLUTION...SO
STAYED CLOSER TO THE ECMWF FOR THE LATTER PORTION OF THE EXTENDED.

HIGH PRESSURE BUILDS IN TUESDAY NIGHT INTO WEDNESDAY. A WEAK TROUGH
COULD KICK OFF SOME SHOWERS AND THUNDERSTORMS LATE THURSDAY INTO
THURSDAY NIGHT...BUT CONFIDENCE IN THIS IS NOT VERY HIGH.

ANOTHER COMPLEX PATTERN OF FRONTS DEVELOPS AROUND SOUTHERN NEW
ENGLAND FRIDAY INTO THIS WEEKEND. THE TIMING ON THE THREAT OF SHOWERS
AND THUNDERSTORMS IS STILL VERY UNCERTAIN...AND WILL LIKELY CHANGE
IN FUTURE FORECASTS.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
TODAY...AREAS IFR CEILINGS IN LOW CLOUDS AND FOG PATCHES IMPROVE TO
MVFR. SCT SHRA AND TSRA REDEVELOP TODAY. A FEW STORMS MAY BE SEVERE
WITH HEAVY DOWNPOURS...FREQUENT LIGHTNING....GUSTY WINDS AND HAIL.

TONIGHT...AREAS OF IFR CEILINGS AND VSBYS REDEVELOP ESPECIALLY ALONG
THE SOUTH COAST IN FOG AND STRATUS OFF THE OCEAN. EVENING SHOWERS
AND THUNDERSTORMS BECOME MORE ISOLATED.

TUESDAY...IFR CEILINGS AND VSBYS IMPROVE TO MVFR. SCT SHRA AND TSRA
WILL REDEVELOP. A FEW COULD BECOME SEVERE.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

TUESDAY NIGHT INTO WEDNESDAY NIGHT...VFR CONDITIONS LIKELY.

THURSDAY AND FRIDAY...VFR FOR MOST LOCATIONS. SCATTERED MVFR IN DEVELOPING
SHOWERS OR THUNDERSTORMS.

&&

.MARINE...
TODAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA.

TONIGHT...WIND AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA. FOG PATCHES MAY BE LOCALLY DENSE. UNDERCUT WNA
SEAS SLIGHTLY GIVEN THE INVERSION.

TUESDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

MARGINAL SMALL CRAFT ADVISORY SEAS /5 FT/ MAY DEVELOP ACROSS THE
OUTER SOUTH COASTAL WATERS THURSDAY. OTHERWISE...RELATIVELY TRANQUIL
WINDS AND SEAS THROUGH FRIDAY...WITH SCATTERED SHOWERS AND
THUNDERSTORMS POSSIBLE THURSDAY AND FRIDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...STRAUSS
NEAR TERM...NOCERA - UPDATED 1259 PM
SHORT TERM...STRAUSS/NOCERA - UPDATED 1259 PM
LONG TERM...BELK
AVIATION...BELK/STRAUSS
MARINE...BELK/STRAUSS
Hazardous weather outlook, Jun 23, 5:44 AM EDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
544 AM EDT MON JUN 23 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-240945-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
544 AM EDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY.
SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WIND AND HAIL.
FREQUENT CLOUD TO GROUND LIGHTNING CAN OCCUR WITH ANY THUNDERSTORMS.
URBAN AND POOR DRAINAGE FLOODING MAY ALSO OCCUR AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY.
THERE IS THE POTENTIAL FOR A FEW STORMS TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-254-255-240945-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
544 AM EDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY.
SOME OF THESE STORMS MAY BE SEVERE WITH STRONG WINDS AND HAIL.
FREQUENT CLOUD TO WATER LIGHTNING CAN OCCUR WITH ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY.
THERE IS THE POTENTIAL FOR A FEW STORMS TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 23, 11:38 AM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
1138 AM EDT MON JUN 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 AM     HAIL             WORTHINGTON             42.42N 72.93W
06/23/2008  E0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0414 AM     HAIL             WORTHINGTON             42.42N 72.93W
06/23/2008  M0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0425 AM     HAIL             CHESTERFIELD            42.40N 72.85W
06/23/2008  M0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0425 AM     HAIL             CHESTERFIELD            42.40N 72.85W
06/23/2008  E0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0452 AM     HAIL             WILLIAMSBURG            42.40N 72.72W
06/23/2008  M0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0455 AM     HAIL             NORTHAMPTON             42.33N 72.68W
06/23/2008  M0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0620 AM     HAIL             NEW IPSWICH             42.75N 71.85W
06/23/2008  E0.88 INCH       HILLSBOROUGH       NH   PUBLIC

            DOWNED TREES

0625 AM     TSTM WND DMG     ASHBY                   42.68N 71.82W
06/23/2008                   MIDDLESEX          MA   AMATEUR RADIO

            TREES DOWN

0631 AM     HAIL             TOWNSEND                42.67N 71.70W
06/23/2008  M0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

0840 AM     HAIL             WORCESTER               42.27N 71.81W
06/23/2008  M0.75 INCH       WORCESTER          MA   AMATEUR RADIO

            REPORT FROM DOWNTOWN WORCESTER.

&&

WSIMPSON
Special weather statement, Jun 23, 12:07 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1207 PM EDT MON JUN 23 2008

MAZ002-003-008>011-231700-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN
FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
1207 PM EDT MON JUN 23 2008

AT 1203 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
CUMMINGTON TO 8 MILES WEST OF BLANDFORD...OR ALONG A LINE EXTENDING
FROM 15 MILES SOUTHEAST OF NORTH ADAMS TO 14 MILES EAST OF GREAT
BARRINGTON...MOVING EAST AT 23 MPH.

THUNDERSTORMS WILL BE NEAR...BUCKLAND AND CHESTERFIELD BY 1220 PM
EDT...SHELBURNE AND RUSSELL BY 1230 PM EDT...WESTHAMPTON AND
MONTGOMERY BY 1240 PM EDT...WILLIAMSBURG AND WHATELY BY 1250 PM
EDT...MONTAGUE AND HATFIELD BY 100 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

MLE
Special weather statement, Jun 23, 12:44 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1244 PM EDT MON JUN 23 2008

MAZ008>011-231745-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
1244 PM EDT MON JUN 23 2008

AT 1243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 5 MILES WEST OF TOLLAND...OR ABOUT 14 MILES
SOUTHEAST OF GREAT BARRINGTON...MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...TOLLAND BY 1250 PM EDT...BLANDFORD
AND 7 MILES NORTHWEST OF GRANVILLE BY 110 PM EDT...RUSSELL AND
HUNTINGTON BY 120 PM EDT...MONTGOMERY AND WESTFIELD BY 130 PM EDT...
SOUTHAMPTON AND 8 MILES NORTHWEST OF WEST SPRINGFIELD BY 140 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

MLE
Special weather statement, Jun 23, 12:47 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1247 PM EDT MON JUN 23 2008

MAZ002>004-008>010-NHZ011-231715-
CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE
MA-
1247 PM EDT MON JUN 23 2008

AT 1245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 2 MILES NORTH OF
BERNARDSTON TO 7 MILES SOUTH OF CHESTERFIELD...OR ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF GREENFIELD TO 10 MILES WEST OF
NORTHAMPTON...MOVING NORTHEAST AT 34 MPH.

THUNDERSTORMS WILL BE NEAR...HINSDALE AND NORTHAMPTON BY 100 PM
EDT...HADLEY AND AMHERST BY 110 PM EDT...MONTAGUE AND SUNDERLAND BY
120 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

MLE
Special weather statement, Jun 23, 1:18 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
118 PM EDT MON JUN 23 2008

CTZ002-231745-
HARTFORD CT-
118 PM EDT MON JUN 23 2008

AT 117 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 45
MPH AND SMALL HAIL 10 MILES WEST OF BURLINGTON...OR ABOUT 5 MILES
SOUTHWEST OF TORRINGTON...MOVING EAST AT 32 MPH.

THE THUNDERSTORM WILL BE NEAR...BURLINGTON BY 130 PM EDT...CANTON BY
140 PM EDT...AVON AND SIMSBURY BY 150 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU
ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS
TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS.

MLE
Special weather statement, Jun 23, 1:49 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
149 PM EDT MON JUN 23 2008

MAZ003-004-026-NHZ011-015-231845-
CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-NORTHWEST
MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH-
149 PM EDT MON JUN 23 2008

AT 145 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER ATHOL...OR ABOUT 18 MILES EAST OF
GREENFIELD...MOVING NORTHEAST AT 26 MPH.

THE THUNDERSTORM WILL BE NEAR...ROYALSTON BY 200 PM EDT...WINCHENDON
AND 7 MILES SOUTHEAST OF FITZWILLIAM BY 210 PM EDT...RINDGE AND 6
MILES SOUTHEAST OF JAFFREY BY 220 PM EDT...7 MILES NORTHWEST OF ASHBY
BY 230 PM EDT...TEMPLE AND NEW IPSWICH BY 240 PM EDT...WILTON AND
MASON BY 250 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

MLE

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:09 AM EDTSevere Thunderstorm WarningBOXCapitol Planning Region21 min
Jun 23, 7:30 AM EDTSevere Thunderstorm WarningBOXCapitol Planning Region45 min
Jun 23, 1:37 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region3 hr
Jun 23, 1:40 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region65 min
Jun 23, 3:32 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region118 min
Jun 23, 4:33 PM EDTAreal Flood AdvisoryBOXNortheastern Connecticut Planning Region96 min
Jun 23, 3:49 AM EDTSevere Thunderstorm WarningBOXHampden, Hampshire41 min
Jun 23, 3:51 AM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire39 min
Jun 23, 4:49 AM EDTSevere Thunderstorm WarningBOXHampden, Hampshire26 min
Jun 23, 6:09 AM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester36 min
Jun 23, 6:36 AM EDTSevere Thunderstorm WarningBOXMiddlesex24 min
Jun 23, 8:04 AM EDTSevere Thunderstorm WarningBOXWorcester41 min
Jun 23, 1:13 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire, Worcester3 hr
Jun 23, 1:53 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester52 min
Jun 23, 2:20 PM EDTFlash Flood WarningBOXHampden, Hampshire55 min
Jun 23, 3:13 PM EDTSevere Thunderstorm WarningBOXWorcester31 min
Jun 23, 3:19 PM EDTSpecial Marine WarningBOX56 min
Jun 23, 3:36 PM EDTAreal Flood AdvisoryBOXMiddlesex, Worcester2 hr
Jun 23, 5:11 PM EDTSevere Thunderstorm WarningBOXMiddlesex26 min
Jun 23, 5:22 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Norfolk113 min
Jun 23, 5:44 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Suffolk2 hr

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.